Advertisement

Classes Lm and Their Characterization

  • Alfonso Rocha-Arteaga
  • Ken-iti Sato
Chapter
Part of the SpringerBriefs in Probability and Mathematical Statistics book series (SBPMS )

Abstract

Selfdecomposable distributions are extensions of stable distributions and form a subclass of the class of infinitely divisible distributions. In this chapter we will introduce, between the class L0 of selfdecomposable distributions and the class \(\mathfrak {S}\) of stable distributions, a chain of subclasses called Lm, m = 1, …, :
$$\displaystyle L_{0}\supset L_{1}\supset L_{2}\supset \cdots \supset L_{\infty }\supset \mathfrak {S}. $$

References

  1. 1.
    Akita, K., & Maejima, M. (2002). On certain self-decomposable self-similar processes with independent increments. Statistics & Probability Letters, 59, 53–59.Google Scholar
  2. 8.
    Barndorff-Nielsen, O. E., Pedersen, J., & Sato, K. (2001). Multivariate subordination, selfdecomposability and stability. Advances in Applied Probability, 33, 160–187.Google Scholar
  3. 12.
    Bertoin, J. (1996). Lévy processes. Cambridge: Cambridge University Press.Google Scholar
  4. 19.
    Chung, K. L. (1974). A course in probability theory (2nd ed.). Orlando, FL: Academic Press.Google Scholar
  5. 24.
    Feller, W. (1971). An introduction to probability theory and its applications (2nd ed., Vol. 2). New York: Wiley.Google Scholar
  6. 26.
    Gnedenko, B. V., & Kolmogorov, A. N. (1968). Limit distributions for sums of independent random variables (2nd ed.). Reading, MA: Addison-Wesley (Russian original 1949).Google Scholar
  7. 32.
    Hartman, P., & Wintner, A. (1942). On the infinitesimal generators of integral convolutions. American Journal of Mathematics, 64, 273–298.Google Scholar
  8. 46.
    Khintchine, A. Ya. (1938). Limit laws for sums of independent random variables. Moscow: ONTI (in Russian).Google Scholar
  9. 49.
    Kumar, A., & Schreiber, B. M. (1978). Characterization of subclasses of class L probability distributions. Annals of Probability, 6, 279–293.Google Scholar
  10. 50.
    Kumar, A., & Schreiber, B. M. (1979). Representation of certain infinitely divisible probability measures on Banach spaces. Journal of Multivariate Analysis, 9, 288–303.Google Scholar
  11. 54.
    Lévy, P. (1937). Théorie de l’Addition des Variables Aléatoires. Paris: Gauthier-Villars. (2éd. 1954).Google Scholar
  12. 57.
    Linnik, J. V., & Ostrovskii, I. V. (1977). Decomposition of random variables and vectors. Providence, RI: American Mathematical Society.Google Scholar
  13. 58.
    Loève, M. (1977, 1978). Probability theory (4th ed., Vols. I and II). New York: Springer (1st ed., 1955).Google Scholar
  14. 60.
    Maejima, M., & Sato, K. (2003). Semi-Lévy processes, semi-selfsimilar additive processes, and semi-stationary Ornstein–Uhlenbeck type processes. Journal of Mathematics of Kyoto University, 43, 609–639.Google Scholar
  15. 64.
    Maejima, M., & Ueda, Y. (2009). Stochastic integral characterizations of semi-selfdecomposable distributions and related Ornstein–Uhlenbeck type processes. Communications on Stochastic Analysis, 3, 349–367.Google Scholar
  16. 69.
    Orey, S. (1968). On continuity properties of infinitely divisible distribution functions. Annals of Mathematical Statistics, 39, 936–937.MathSciNetCrossRefGoogle Scholar
  17. 84.
    Sato, K. (1980). Class L of multivariate distributions and its subclasses. Journal of Multivariate Analysis, 10, 207–232.MathSciNetCrossRefGoogle Scholar
  18. 85.
    Sato, K. (1982). Absolute continuity of multivariate distributions of class L. Journal of Multivariate Analysis, 12, 89–94.MathSciNetCrossRefGoogle Scholar
  19. 90.
    Sato, K. (1994). Time evolution of distributions of Lévy processes from continuous singular to absolutely continuous. Research Bulletin, College of General Education, Nagoya University, Series B, 38, 1–11.Google Scholar
  20. 91.
    Sato, K. (1997). Time evolution of Lévy processes. In N. Kono & N.-R. Shieh (Eds.), Trends in Probability and Related Analysis, Proceedings SAP’96 (pp. 35–82). Singapore: World Scientific.Google Scholar
  21. 93.
    Sato, K. (1999). Lévy processes and infinitely divisible distributions. Cambridge: Cambridge University Press.Google Scholar
  22. 95.
    Sato, K. (2001b). Basic results on Lévy processes. In O. E. Barndorff-Nielsen, T. Mikosch & S. I. Resnick (Eds.), Lévy processes, theory and applications (pp. 3–37). Boston: Birkhäuser.Google Scholar
  23. 101.
    Sato, K. (2010). Fractional integrals and extensions of selfdecomposability. In Lévy matters I. Lecture notes in mathematics (Vol. 2001, pp. 1–91). Cham: Springer.Google Scholar
  24. 103.
    Sato, K. (2013). Lévy processes and infinitely divisible distributions (Revised ed.). Cambridge: Cambridge University Press.Google Scholar
  25. 108.
    Sato, K., & Yamazato, M. (1978). On distribution functions of class L. Zeitschrift für Wahrscheinlichkeitstheorie und verwandte Gebiete, 43, 273–308.Google Scholar
  26. 122.
    Thu, N. V. (1979). Multiply self-decomposable probability measures on Banach spaces. Studia Mathematica, 66, 161–175.MathSciNetCrossRefGoogle Scholar
  27. 126.
    Tucker, H. G. (1965). On a necessary and sufficient condition that an infinitely divisible distribution be absolutely continuous. Transactions of the American Mathematical Society, 118, 316–330.MathSciNetCrossRefGoogle Scholar
  28. 129.
    Urbanik, K. (1972b). Slowly varying sequences of random variables. Bulletin L’Académie Polonaise des Science, Série des Sciences Mathématiques, Astronomiques et Physiques, 20, 679–682.Google Scholar
  29. 130.
    Urbanik, K. (1973). Limit laws for sequences of normed sums satisfying some stability conditions. In P. R. Krishnaiah (Ed.) Multivariate analysis-III (pp. 225–237). New York: Academic Press.CrossRefGoogle Scholar
  30. 134.
    Watanabe, T. (1999). On Bessel transforms of multimodal increasing Lévy processes. Japanese Journal of Mathematics, 25, 227–256.MathSciNetCrossRefGoogle Scholar
  31. 135.
    Watanabe, T. (2000). Absolute continuity of some semi-selfdecomposable distributions and self-similar measures. Probability Theory and Related Fields, 117, 387–405.MathSciNetCrossRefGoogle Scholar
  32. 136.
    Watanabe, T. (2001). Temporal change in distributional properties of Lévy processes. In O. E. Barndorff-Nielsen, T. Mikosch & S. I. Resnick (Eds.), Lévy processes, theory and applications (pp. 89–107). Boston: Birkhäuser.Google Scholar
  33. 138.
    Widder, D. V. (1946). The Laplace transform. Princeton, NJ: Princeton University Press.Google Scholar
  34. 143.
    Yamazato, M. (1978). Unimodality of infinitely divisible distribution functions of class L. Annals of Probability, 6, 523–531.MathSciNetCrossRefGoogle Scholar

Copyright information

© The Author(s), under exclusive license to Springer Nature Switzerland AG 2019

Authors and Affiliations

  • Alfonso Rocha-Arteaga
    • 1
  • Ken-iti Sato
    • 2
  1. 1.Facultad de Ciencias Físico-MatemáticasUniversidad Autónoma de SinaloaCuliacánMexico
  2. 2.Hachiman-yama 1101-5-103Tenpaku-kuJapan

Personalised recommendations